MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH EMERALD FO MACINTOSH BLADE; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH EMERALD FO MACINTOSH BLADE; LARYNGOSCOPE, RIGID
Model Number IPN049940
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review could not be conducted since the lot number was not provided.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
Customer reported that: "the blades are getting stuck on the handle".No patient injury or consequence reported.Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Further investigation was performed and the device was sent to the manufacturing site.The site has confirmed that the product is defective.The root cause was identified as manufacturing related.A non-conformance has been initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one emerald rusch mac 3 blade for evaluation.The blade was visually inspected for signs of abuse/misuse/damage.There were significant scratches or burrs found on the ball bearings.There were also multiple scratches found adjacent to the ball bearing on the base of the blade which are indicative of normal wear.A dimensional inspection was performed on the base of the blade with reference to the product drawing.The blade was measured using a calibrated caliper along the length and width of the base.The length was measured to be 0.928" (23.571mm) , which is within the specification of 23.3mm +/- 0.50mm.The width was measured to be 0.530" (13.462mm) , which is within the specification of 13.35mm +/- 0.15mm.No defects no anomalies were observed during the dimensional analysis.The mac 3 blade was functionally tested with two different lab inventory handles (rusch greenspec and rusch polaris) per ifu.The ifu states, "attach blade to handle.Click in place.To switch on, pull blade up.To switch off, move blade down." the blade was able to be connected to both lab inventory handles, however there was some difficulty in detaching the blade from the handles.Additionally, the blade was tested with the handles that were reported during the same incidents.Increased resistance was observed between the blade and handles during testing.R & d engineering was consulted as part of this investigation.The ball bearings were revisited under microscopic inspection and it was observed that, along with the significant scratches, there were dents or deformities in the ball bearings.It is possible that the ball bearings became deformed during use which caused the scratching and burrs.This could then lead to increased friction between the blade and handle, resulting in difficulty detaching.The sample has been sent to the manufacturing site for further evaluation.The customer did not provide a lot number; therefore, a device history record review was performed based upon lot numbers from the sales history data of the customer.No relevant findings were identified.The complaint is confirmed.Visual inspection revealed significant scratches on the ball bearings of the blade as well as multiple dents or deformities.Functional testing was performed with multiple lab inventory handles as well as the handles that were involved in the reported incidents.During testing, increased resistance was observed when attempting to detach the blade from the handles.R & d engineering was consulted as part of this investigation.It is possible that the ball bearings became deformed during use which caused the scratching and burrs.This could then lead to increased friction between the blade and handle, resulting in difficulty detaching.A dhr review was performed based on the sales history with no relevant findings identified.The sample has been sent to the manufacturing site for further evaluation.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
RUSCH EMERALD FO MACINTOSH BLADE
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14836313
Report Number3011137372-2022-00109
Device Sequence Number11922160
Product Code CCW
UDI-Device Identifier14026704640260
UDI-Public14026704640260
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN049940
Device Catalogue Number004433300
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/22/2022
07/27/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/25/2022
07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE; HANDLE; HANDLE
Patient SexUnknown